Article Text

Download PDFPDF

CASE REPORT
Adalimumab-induced IgA nephropathy

Abstract

Immunoglobulin A nephropathy (IgAN) is the most commonly diagnosed glomerulonephritis worldwide. It is usually idiopathic and may be associated with many other diseases. Recently, biological agents including tumour necrosis factor alpha (TNFα) inhibitors have been identified as a potential cause for IgAN. We report the case of a 39-year-old woman who presented with renal dysfunction and visible haematuria. She had a background of Crohn’s disease (CD) and had been on adalimumab for 4 years following a right hemicolectomy. Subsequently, she underwent a renal biopsy that demonstrated IgAN and adalimumab was ceased. Following a flare in her CD, she was commenced on infliximab, which led to remission of the IgAN and CD. This is the first case to demonstrate the occurrence of IgAN as a complication of a TNFα inhibitor (adalimumab) that remained in remission despite the commencement of a second TNFα inhibitor (infliximab).

  • drug interactions
  • drugs: gastrointestinal system
  • inflammatory bowel disease
  • crohn’s disease
  • unwanted effects/adverse reactions

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.